Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 6, 2005, 12:24 AM CDT for Isanti County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 12:24 AM CDT (05:24 UTC)
- Expired
- Apr 6, 2005, 1:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Isanti County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 060525 SVRMPX MNC059-060600- /O.NEW.KMPX.SV.W.0011.050406T0524Z-050406T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1224 AM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISANTI COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 100 AM CDT * AT 1221 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF CAMBRIDGE...OR ABOUT 8 MILES NORTHEAST OF PRINCETON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CAMBRIDGE. GRANDY. ISANTI. STANCHFIELD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4570 9347 4554 9348 4550 9315 4571 9314 $$
1 follow-up statement
000 WWUS53 KMPX 060537 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1236 AM CDT WED APR 6 2005 MNC059-060600- /O.CON.KMPX.SV.W.0011.000000T0000Z-050406T0600Z/ ISANTI MN- 1236 AM CDT WED APR 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR CENTRAL ISANTI COUNTY... AT 1230 AM CDT...DIME SIZE HAIL WAS REPORTED 10 MILES WEST OF CAMBRIDGE. AT 1234 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CAMBRIDGE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE STANCHFIELD...GRANDY...DALBO AND BODUM. LAT...LON 4570 9347 4554 9348 4550 9315 4571 9314 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 5, 10:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1030 PM CDT TUE APR 5 2005 .DISCUSSION... CONVECTIVE CLUSTER HELPED ALONG BY SHORT WAVE..AND 850 MB LOW PASSING THROUGH SOUTHERN MN. LOOKS LIKE CHANCES FOR PRECIP IN DIMINISHING OVER SOUTHERN MN..WITH UPPER LOW FORCING REMAINING ACROSS THE PLAINS. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && JPR
Hazardous weather outlook, Apr 5, 3:43 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 343 PM CDT TUE APR 5 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-061042- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 343 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KAT
In the hours before
Local storm report, Apr 5, 8:36 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL NEW LONDON 45.30N 94.95W
04/05/2005 1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0834 PM HAIL 2 SW MANANNAH 45.29N 94.67W
04/05/2005 0.75 INCH MEEKER MN STORM CHASER
&&
GJERDINGENLocal storm report, Apr 5, 8:41 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 1 W MANANNAH 45.31N 94.66W
04/05/2005 0.88 INCH MEEKER MN STORM CHASER
&&
GJERDINGENLocal storm report, Apr 5, 8:50 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL BENSON 45.32N 95.61W
04/05/2005 0.75 INCH SWIFT MN LAW ENFORCEMENT
&&
GJERDINGENLocal storm report, Apr 5, 8:54 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 6 N GREY EAGLE 45.91N 94.75W
04/05/2005 0.75 INCH TODD MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Apr 5, 9:36 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL DE GRAFF 45.26N 95.47W
04/05/2005 0.75 INCH SWIFT MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Apr 5, 10:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL NEW LONDON 45.30N 94.95W
04/05/2005 1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0834 PM HAIL 2 SW MANANNAH 45.29N 94.67W
04/05/2005 0.75 INCH MEEKER MN STORM CHASER
0836 PM HAIL 1 W MANANNAH 45.31N 94.66W
04/05/2005 0.88 INCH MEEKER MN STORM CHASER
0843 PM HAIL BENSON 45.32N 95.61W
04/05/2005 0.75 INCH SWIFT MN LAW ENFORCEMENT
0852 PM HAIL 6 N GREY EAGLE 45.91N 94.75W
04/05/2005 0.75 INCH TODD MN TRAINED SPOTTER
0933 PM HAIL DE GRAFF 45.26N 95.47W
04/05/2005 0.75 INCH SWIFT MN TRAINED SPOTTER
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:38 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 67 min |
| Apr 5, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 59 min |
| Apr 5, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 56 min |
| Apr 5, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.